IDEAS home Printed from
   My bibliography  Save this article

Aggregation of fuzzy preferences: Some rules of the mean


  • JosÊ Luis GarcÎa-Lapresta

    () (Universidad de Valladolid, Dep. de EconomÎa Aplicada , Facultad de Ciencias EconÕmicas y Empresariales, 47011 Valladolid, Spain)

  • Bonifacio Llamazares

    () (Universidad de Valladolid, Dep. de EconomÎa Aplicada , Facultad de Ciencias EconÕmicas y Empresariales, 47011 Valladolid, Spain)


This paper studies by means of reciprocal fuzzy binary relations the aggregation of preferences when individuals show their preferences gradually. We have characterized neutral aggregation rules through functions from powers of the unit interval in the unit interval. Furthermore, we have determined the neutral aggregation rules that are decomposable and anonymous. In this class of rules, the collective intensity of preference is the arithmetic mean of the values assigned by a function to the individual intensities of preference. We have also considered the neutral aggregation rules based on quasiarithmetic means. We have established that this class of rules generalizes the simple majority, when individuals have ordinary preferences and collective preferences are reciprocal.

Suggested Citation

  • JosÊ Luis GarcÎa-Lapresta & Bonifacio Llamazares, 2000. "Aggregation of fuzzy preferences: Some rules of the mean," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 17(4), pages 673-690.
  • Handle: RePEc:spr:sochwe:v:17:y:2000:i:4:p:673-690
    Note: Received: 23 April 1999/Accepted: 25 September 1999

    Download full text from publisher

    File URL:
    Download Restriction: Access to the full text of the articles in this series is restricted

    As the access to this document is restricted, you may want to search for a different version of it.


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. repec:spr:grdene:v:17:y:2008:i:6:d:10.1007_s10726-008-9108-z is not listed on IDEAS
    2. Maes, Koen C. & Saminger, Susanne & De Baets, Bernard, 2007. "Representation and construction of self-dual aggregation operators," European Journal of Operational Research, Elsevier, vol. 177(1), pages 472-487, February.
    3. Richard Baron & Mostapha Diss & Eric Rémila & Philippe Solal, 2015. "A geometric examination of majorities based on difference in support," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 45(1), pages 123-153, June.
    4. repec:spr:grdene:v:19:y:2010:i:6:d:10.1007_s10726-009-9156-z is not listed on IDEAS
    5. Richard Barrett & Maurice Salles, 2006. "Social Choice With Fuzzy Preferences," Economics Working Paper Archive (University of Rennes 1 & University of Caen) 200615, Center for Research in Economics and Management (CREM), University of Rennes 1, University of Caen and CNRS.
    6. Piggins, Ashley & Duddy, Conal, 2016. "Oligarchy and soft incompleteness," MPRA Paper 72392, University Library of Munich, Germany.
    7. Mostapha Diss & Patrizia Pérez-Asurmendi, 2016. "Probabilities of Consistent Election Outcomes with Majorities Based on Difference in Support," Group Decision and Negotiation, Springer, vol. 25(5), pages 967-994, September.
    8. Geslin, Stephanie & Salles, Maurice & Ziad, Abderrahmane, 2003. "Fuzzy aggregation in economic environments: I. Quantitative fuzziness, public goods and monotonicity assumptions," Mathematical Social Sciences, Elsevier, vol. 45(2), pages 155-166, April.
    9. Garcia-Lapresta, Jose Luis & Llamazares, Bonifacio, 2001. "Majority decisions based on difference of votes," Journal of Mathematical Economics, Elsevier, vol. 35(3), pages 463-481, June.
    10. Llamazares, Bonifacio, 2004. "Simple and absolute special majorities generated by OWA operators," European Journal of Operational Research, Elsevier, vol. 158(3), pages 707-720, November.
    11. De Meyer, H. & De Baets, B. & De Schuymer, B., 2007. "On the transitivity of the comonotonic and countermonotonic comparison of random variables," Journal of Multivariate Analysis, Elsevier, vol. 98(1), pages 177-193, January.
    12. Llamazares, Bonifacio & Pérez-Asurmendi, Patrizia, 2013. "Triple-acyclicity in majorities based on difference in support," MPRA Paper 52218, University Library of Munich, Germany.

    More about this item


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:spr:sochwe:v:17:y:2000:i:4:p:673-690. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Sonal Shukla) or (Rebekah McClure). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.